Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 23, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at May 15, 2014, 3:34 PM EDT for 6 counties in Virginia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2014, 3:34 PM EDT (19:34 UTC)
- Expired
- May 15, 2014, 4:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Culpeper County, VA, Madison County, VA, Orange County, VA, Page County, VA, Rappahannock County, VA, Spotsylvania County, VA
The radar
The Sterling radar (KLWX), 79 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 11:56 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:20 PM EDT, 14 minutes earlier.
Area forecast discussion, May 15, 3:20 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
320 PM EDT THU MAY 15 2014
.SYNOPSIS...
A COLD FRONT WILL APPROACH SLOWLY MOVE THROUGH THE MID-ATLANTIC
STATES THROUGH FRIDAY MORNING. SURFACE HIGH PRESSURE WILL
BUILD OVER THE REGION DURING THE WEEKEND THROUGH EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH FRIDAY/...
AN AMPLIFIED UPPER TROUGH IS LOCATED OVER THE MIDWEST AND LWR MS RVR
VLY THIS AFTN. SFC FEATURES WITH THIS SYSTEM INCLUDE A 1004 LOW OVER
THE GREAT LAKES AND A COLD FRONT THAT EXTENDS SWD FROM THE LOW DOWN
THE APPALACHIANS AND NRN FL. TROPOSPHERIC- DEEP SLY FLOW AHEAD OF
THIS SYSTEM CONTINUES TO STRENGTHEN...TRANSPORTING MOISTURE-LADEN
AIR FROM THE GULF OF MEXICO...ATLANTIC AND CARIBBEAN NWD UP THE ERN
SEABOARD. DEWPOINTS IN THE MID AND UPPER 60S HAVE BEEN OBSERVED IN
PRE-FRONTAL WARM SECTOR ACROSS THE REGION THIS AFTN. AN ORGANIZED
LINE OF STORMS HAS DEVELOPED WITHIN AXIS OF LLVL JET AND THETA-E
RIDGE. CONVECTION WITH THIS LINE IS SLOWLY STARTING TO STRENGTHEN
OVER THE PAST 1-2 HRS AS IT MOVES NEWD INTO A MORE UNSTABLE AND
MOIST AIRMASS. THE BREAKS IN THE CLOUD COVER WERE LIMITED
DOWNSTREAM...SO MLCAPES ARE ONLY AOB 1000 J/KG. THIS AMOUNT OF
INSTABILITY COMBINED WITH EFFECTIVE BULK SHEAR PROFILES INCREASING
TO 40 KT...THERE IS A THREAT OF TSTM WIND DAMAGE. A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT THRU 8 PM FROM THE SHENANDOAH
VLY TO WEST OF DC. THIS LINE IS EXPECTED TO REACH THE DC AREA AFTER
THE PEAK HEATING HRS...SO THE SEVERE THREAT FARTHER EAST IS
UNCERTAIN AT THIS TIME.
THE COLD FRONT WILL MOVE THRU THE REGION TNGT. WITH THE UPPER TROUGH
ACQUIRING A NEGATIVE TILT AND A LARGE COMPONENT OF THE STEERING FLOW
ORIENTED PARALLEL TO THE COLD FRONT BOUNDARY...THIS FORWARD MOVEMENT
OF THE FRONT WILL BE SLOW. A WAVE OF LOPRES IS DEVELOPING NEAR THE
LEE OF SRN APPALACHIANS THIS AFTN. THIS LOW IS FCST TO TRACK N-NEWD
ALONG THE FRONT TOWARD THE CWA TNGT...WHICH WILL SLOW DOWN THE
PROGRESSION OF FRONT AND ENHANCE LLVL LIFT OVER THE AREA LATE THIS
EVE THRU FRI MRNG. THIS SETUP IS FAVORABLE FOR HEAVY RAINFALL WITH A
GENERAL 2-4 INCHES EXPECTED BEFORE IT ENDS. SEE HYDRO SECTION FOR
MORE DETAILS ABOUT THE FLASH FLOOD AND RIVER FLOOD POTENTIAL.
THE SFC LOW WILL TRACK NE OF THE BALTIMORE BY MID MRNG FRI. NW FLOW
AROUND THE LOW SHOULD PROVIDE ENOUGH OF A SURGE FOR THE COLD FRONT
TO MOVE EAST OF THE CHSPK BAY BY ERY AFTN ON FRI. PRECIP WILL END
FROM WEST TO EAST DURING THIS TIME.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
AN UPPER-LEVEL DISTURBANCE AND A REINFORCING COLD FRONT WILL MOVE
THROUGH FRIDAY NIGHT. A FEW SHOWERS ARE POSSIBLE WITH THE FRONT...BUT
ANY RAIN WILL BE LIGHT AND NOT ENOUGH TO CONTRIBUTE TO ADDITIONAL
FLOODING.
THE MID-ATLANTIC STATES WILL REMAIN AT THE BASE OF THE UPPER
TROUGH THIS WEEKEND WITH HIGH PRESSURE BUILDING AT THE SFC
OVERHEAD. COOLER AND DRIER CONDITIONS CAN BE EXPECTED WITH HIGHS
IN THE 60S TO NEAR 70 BOTH DAYS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
EARLY NEXT WEEK...THE NEGATIVELY TILED LONG WAVE TROUGH WILL BECOME
A CLOSED LOW OFF THE NORTHEAST COAST AS MORE POTENT VORT MAX AND JET
MAX ROUND THE BASE OF THE TROUGH. NORTHWEST FLOW/GRADIENT INCREASE
ALOFT AS THIS MID LEVEL JET MAX MOVES OVERHEAD MONDAY. WILL LIKELY
SEE SOME GOOD DAYTIME MIXING AND BREEZY WINDS WITH A DRY AIRMASS IN
PLACE AND STRONG DAYTIME HEATING. BROAD UPPER RIDGE OVER THE CENTRAL
CONUS WILL THEN BUILD EAST THROUGH MID WEEK...RESULTING IN RISING
HEIGHT WITH SURFACE HIGH PRESSURE IN PLACE THROUGH TUESDAY.
WEDNESDAY AS SURFACE WARM FRONT LIFTS NORTHEAST ACROSS THE
REGION...MODELS SHOWING SHORT WAVE ON THE FRONT SIDE OF THE RIDGE
TRIGGERING SOME CONVECTION AND HAVE MAINTAINED NORTHEAST PROGRESSION
OF POPS ACCORDINGLY.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
A REINFORCING COLD FRONT WILL PASS THROUGH FRIDAY NIGHT AND HIGH
PRESSURE WILL BUILD OVERHEAD FOR THE WEEKEND THROUGH EARLY NEXT
WEEK.
HIGH PRESSURE TO THE WEST AND LOW PRESSURE TO THE EAST
WILL SET UP GUSTY NORTHWEST WINDS FOR MONDAY. THUNDERSTORMS WILL BE
POSSIBLE WEDNESDAY AS A WARM FRONT LIFTS NORTHEAST ACROSS THE
REGION.
&&
.MARINE...
SLY WINDS AHEAD OF A COLD CONTINUE TO INCREASE THIS AFTN WITH
GUSTS GENERALLY BETWEEN 15-25 KT. SCA IN EFFECT TO COVER THREAT.
SCA CONTINUES FOR THE MID AND UPPER TIDAL POTOMAC TNGT AND FRI
MRNG WHILE A GALE WARNING IS IN EFFECT FOR THE REST OF THE WATERS
DURING THIS TIME. GALE WINDS ARE MORE LIKELY TO REACH THE GROUND IN
CONVECTIVE SHOWERS AND STORMS...WHICH WILL BECOME NUMEROUS LATE
THIS EVE AND CONTINUE THRU FRI MRNG. HEAVY RAINFALL TNGT AND FRI
MRNG WILL BE CONCURRENT WITH LOW VSBYS.
THE COLD FRONT MOVES THRU THE WATERS FRI MRNG. THE PRESSURE
GRADIENT DECREASES QUICKLY IN WAKE OF FROPA SO GUSTY NW WINDS ARE
EXPECTED. WINDS MAY GO FROM GALES JUST AHEAD OF THE FRONT TO BELOW
SCA WINDS IN ONLY A FEW HRS AROUND MIDDAY.
A REINFORCING COLD FRONT WILL PASS THROUGH FRIDAY NIGHT AND HIGH
PRESSURE WILL BUILD OVERHEAD THIS WEEKEND.
HIGH PRESSURE TO THE WEST AND LOW PRESSURE TO THE EAST WILL SET
UP GUSTY NORTHWEST WINDS FOR MONDAY. SCA MAY BE NEEDED. THUNDERSTORMS
WILL BE POSSIBLE WEDNESDAY AS A WARM FRONT LIFTS NORTHEAST ACROSS
THE REGION.
&&
.HYDROLOGY...
RAIN IS NOW SLOWLY PROGRESSING ACROSS THE SERVICE AREA...AND HEAVY
RAIN WILL CONTINUE THROUGH THE NIGHT INTO EARLY FRIDAY. FLASH
FLOODING IS THE PRIMARY HYDROLOGIC THREAT FROM THIS EVENT...BUT IF
RAIN SETS UP OVER ONE AREA FOR A PERIOD OF TIME...A WIDER-SPREAD
FLOOD THREAT OF AREA STREAMS MAY ALSO EVOLVE.
TOTAL RAINFALL STILL LOOKS TO BE 2 TO 4 INCHES ACROSS NEARLY THE
ENTIRE AREA...WITH ISOLATED HIGHER AMOUNTS. DEPENDING ON THE
EVOLUTION OF THE SYSTEM...SOME PLACES COULD END UP WITH LOWER
AMOUNTS.
THE POTENTIAL FOR A WIDE RANGE OF RAINFALL TOTALS LEADS TO CONTINUED
UNCERTAINTY IN FORECASTS FOR THE LARGER RIVERS. A RIVER FLOOD WATCH
HAS BEEN ISSUED ON THE POTOMAC FROM WILLIAMSPORT DOWNSTREAM TO
LITTLE FALLS. FLOODING ON THAT STRETCH OF THE RIVER WOULD PEAK OVER
THE WEEKEND. FURTHER UPSTREAM...WATCH AND WARNING DECISIONS WILL BE
MADE THIS AFTERNOON AS THE RAIN MOVES INTO THE AREA AND THE PICTURE
BECOMES CLEARER.
&&
.TIDES/COASTAL FLOODING...
TIDAL ANOMALY THIS AFTERNOON IS AROUND THREE-QUARTERS OF A FOOT AND
GRADUALLY RISING ON S/SE FLOW. THE UPCOMING HIGH TIDE IS THE LOWER
OF THE TWO...BUT IT APPEARS THE ANOMALY WILL STILL BE ENOUGH TO
REACH MINOR FLOOD CRITERIA AT EAST POTOMAC PARK IN DC...AND PERHAPS
ALSO ALEXANDRIA. WILL HAVE TO WATCH ANNAPOLIS ON THE BAY AS WELL.
FOR THE HIGH TIDE CYCLE ON FRIDAY MORNING...IT IS THE HIGHER DIURNAL
TIDE...AND ANOMALIES SHOULD BE EVEN HIGHER THAN THEY ARE NOW. ISSUED
A COASTAL FLOOD ADVISORY FOR THE ENTIRE AREA ADJACENT TO THE TIDAL
ZONE FOR THAT TIDE. MODERATE FLOOD LEVEL COULD BE APPROACHED AT
ANNAPOLIS...BUT CONFIDENCE IS LOW IN THAT OCCURRENCE AT THIS TIME.
TIDAL ANOMALY SHOULD DROP FRIDAY AFTERNOON AND EVENING AS THE COLD
FRONT SLOWLY PUSHES EAST. HOWEVER...THE ANOMALY DROP MAY BE SLOW DUE
TO THE LACK OF STRONG OFFSHORE FLOW. ADDITIONALLY...THERE IS
POTENTIAL FOR FRESHWATER INUNDATION OF THE TIDAL ZONE IN THE UPPER
POTOMAC OVER THE WEEKEND...WHICH COULD REQUIRE THE ISSUANCE OF
COASTAL FLOOD WATCHES BY FRIDAY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR DCZ001.
COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO NOON EDT
FRIDAY FOR DCZ001.
MD...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR MDZ003-501-502.
FLASH FLOOD WATCH FROM MIDNIGHT EDT TONIGHT THROUGH FRIDAY
AFTERNOON FOR MDZ006-007-011-013-014-016.
COASTAL FLOOD ADVISORY FROM 2 AM TO NOON EDT FRIDAY FOR MDZ007-
011-013-014-016>018.
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR MDZ004-005-009-
010.
VA...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR VAZ025>031-503-
504.
COASTAL FLOOD ADVISORY FROM 2 AM TO NOON EDT FRIDAY FOR VAZ052-
053-055-057.
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR VAZ036>040-042-
050>056-501-502.
COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO NOON EDT
FRIDAY FOR VAZ054.
WV...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR WVZ050>053-055-
501>506.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
ANZ530>534-537>543.
GALE WARNING UNTIL NOON EDT FRIDAY FOR ANZ530>534-537>543.
SMALL CRAFT ADVISORY UNTIL NOON EDT FRIDAY FOR ANZ535-536.
&&
SYNOPSIS...JRK
NEAR TERM...JRK
SHORT TERM...JRK/BJL
LONG TERM...AEB
AVIATION...JRK/AEB
MARINE...JRK/AEB
HYDROLOGY...JCE
TIDES/COASTAL FLOODING...JCEHazardous weather outlook, May 15, 12:41 PM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1241 PM EDT THU MAY 15 2014 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 161445- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1241 PM EDT THU MAY 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM THIS EVENING FOR LOCATIONS TO THE WEST OF WASHINGTON DC. THE MAIN THREAT IS DAMAGING WINDS. THE THREAT OF SEVERE THUNDERSTORMS MAY SHIFT FARTHER EAST TONIGHT IF THESE STORMS ARE ABLE TO MAINTAIN ITS INTENSITY AFTER SUNSET. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS WEST OF I-95 INCLUDING WASHINGTON DC AND NORTH CENTRAL VIRGINIA THIS EVENING AND EAST OF I-95 INCLUDING BALTIMORE AND EASTERN MARYLAND...BEGINNING AT MIDNIGHT. WIDESPREAD HEAVY RAINFALL IS LIKELY AHEAD OF A SLOW- MOVING COLD FRONT...WHICH COULD LEAD TO FLASH FLOODING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS THIS AFTERNOON. A GALE WARNING IS IN EFFECT TONIGHT FOR THE MARYLAND CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER...AND A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE UPPER TIDAL POTOMAC RIVER. A COASTAL FLOOD ADVISORY IS IN EFFECT THIS EVENING FOR THE UPPER TIDAL POTOMAC RIVER. A COASTAL FLOOD ADVISORY GOES INTO EFFECT OVERNIGHT FOR COASTAL LOCATIONS ALONG THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY AND THE TIDAL POTOMAC RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY. WIDESPREAD HEAVY RAINFALL IS LIKELY...ESPECIALLY FRIDAY MORNING. ANY RIVER FLOODING THAT OCCURS MAY CONTINUE THROUGH SATURDAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE UPPER TIDAL POTOMAC RIVER FRIDAY MORNING AND A GALE WARNING IS IN EFFECT FOR THE MARYLAND CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE WATERS FRIDAY AFTERNOON. THE COASTAL FLOOD ADVISORY CONTINUES FRIDAY MORNING FOR COASTAL LOCATIONS ALONG THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY AND THE TIDAL POTOMAC RIVER. ADDITIONAL COASTAL FLOODING IS POSSIBLE THIS WEEKEND AS FRESHWATER FROM HEAVY RAINFALL MOVES DOWN THE LOWER POTOMAC RIVER AND INTO THE UPPER TIDAL BASIN. .SPOTTER INFORMATION STATEMENT... THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE RELAY ANY REPORTS OF SEVERE THUNDERSTORMS OR FLASH FLOODING TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-161445- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1241 PM EDT THU MAY 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THIS AFTERNOON INTO TONIGHT FOR COUNTIES WEST OF THE BLUE RIDGE MOUNTAINS...TONIGHT FOR THE TIER OF COUNTIES EAST OF THE BLUE RIDGE MOUNTAINS...AND OVERNIGHT FOR NORTH-CENTRAL MARYLAND. WIDESPREAD HEAVY RAINFALL IS EXPECTED AHEAD OF A SLOW- MOVING COLD FRONT...WHICH COULD LEAD TO FLASH FLOODING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM THIS EVENING FOR PORTIONS OF NORTHERN MARYLAND...CENTRAL AND NORTHERN VIRGINIA AND THE EASTERN PANHANDLE OF WEST VIRGINIA. THE MAIN THREAT WITH THESE STORMS ARE DAMAGING WINDS ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 PM FRIDAY AFTERNOON FOR COUNTIES WEST OF THE BLUE RIDGE...AND UNTIL 6 PM FRIDAY EVENING FOR COUNTIES EAST OF THE BLUE RIDGE. WIDESPREAD HEAVY RAINFALL IS EXPECTED AHEAD OF A SLOW-MOVING COLD FRONT... ESPECIALLY FRIDAY MORNING. MAIN-STEM RIVER FLOODING WILL BE POSSIBLE FRIDAY NIGHT INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE RELAY ANY REPORTS OF SEVERE THUNDERSTORMS OR FLASH FLOODING TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:06 AM EDT | Gale Warning | LWX | 33 hr | |
| May 15, 8:10 AM EDT | Coastal Flood Advisory | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 3 hr |
| May 15, 10:19 AM EDT | River Flood Watch | LWX | Loudoun | 24 hr |
| May 15, 10:19 AM EDT | River Flood Watch | LWX | Fairfax, Loudoun | 24 hr |
| May 15, 11:53 AM EDT | Coastal Flood Advisory | LWX | Arlington, Fairfax, King George, Stafford, City of Alexandria, City of Fairfax and 1 more | 40 hr |
| May 15, 3:29 PM EDT | Special Marine Warning | LWX | 91 min | |
| May 15, 3:36 PM EDT | Special Marine Warning | LWX | 84 min | |
| May 15, 3:49 PM EDT | River Flood Watch | LWX | Clarke, Warren | 18 hr |
| May 15, 4:03 PM EDT | River Flood Warning | LWX | Culpeper, Fauquier | 47 hr |
| May 15, 4:04 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Culpeper, Fauquier, Frederick, Loudoun, Prince William and 3 more | 41 min |
| May 15, 4:50 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Prince William, City of Fairfax, City of Manassas Park | 40 min |
| May 15, 4:55 PM EDT | Special Marine Warning | LWX | 50 min | |
| May 15, 5:00 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, City of Falls Church | 45 min |
| May 15, 2:19 AM EDT | Coastal Flood Advisory | LWX | Anne Arundel | 6 hr |
| May 15, 10:19 AM EDT | River Flood Watch | LWX | Washington | 24 hr |
| May 15, 10:19 AM EDT | River Flood Watch | LWX | Washington | 24 hr |
| May 15, 3:55 PM EDT | River Flood Watch | LWX | Allegany | 18 hr |
| May 15, 1:35 PM EDT | Areal Flood Warning | LWX | Grant, Pendleton | 4 hr |
| May 15, 3:41 PM EDT | River Flood Warning | LWX | Morgan | 55 hr |
| May 15, 4:00 PM EDT | River Flood Warning | LWX | Hampshire, Hardy | 52 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.